Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2005, 10:11 PM EDT for Wake County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 10:11 PM EDT (02:11 UTC)
- Expired
- Jul 28, 2005, 11:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 31 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 290211
SVRRAH
NCC183-290315-
/O.NEW.KRAH.SV.W.0103.050729T0211Z-050729T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT THU JUL 28 2005
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM RDU INTERNATIONAL
AIRPORT TO 8 MILES SOUTHWEST OF NEW HILL...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF DURHAM TO 11 MILES SOUTHEAST OF
PITTSBORO...MOVING EAST AT 15 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
APEX...CARY...
BAYLEAF...
HOLLY SPRINGS...NORTH RALEIGH...
FALLS...FUQUAY-VARINA...
WAKE FOREST...
RALEIGH...LAKE WHEELER...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.
LAT...LON 3592 7878 3585 7890 3560 7901 3556 7879
3600 7845
$$
DGS4 follow-up statements
000 WWUS52 KRAH 290230 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1029 PM EDT THU JUL 28 2005 NCC183-290315- /O.CON.KRAH.SV.W.0103.000000T0000Z-050729T0315Z/ WAKE NC- 1029 PM EDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM EDT FOR CENTRAL WAKE COUNTY... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BAYLEAF TO HOLLY SPRINGS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF RALEIGH TO 16 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... WEST RALEIGH...NORTH RALEIGH...FALLS...RALEIGH...LAKE WHEELER...DOWNTOWN RALEIGH AND ROLESVILLE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. TREES HAVE BEEN BLOWN DOWN IN WAKE COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3596 7867 3560 7895 3561 7872 3595 7839 $$ DGS
000 WWUS52 KRAH 290245 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1045 PM EDT THU JUL 28 2005 NCC183-290315- /O.CON.KRAH.SV.W.0103.000000T0000Z-050729T0315Z/ WAKE NC- 1045 PM EDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM EDT FOR EASTERN WAKE COUNTY... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROLESVILLE TO GARNER...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF RALEIGH TO 13 MILES SOUTH OF RALEIGH...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... AUBURN...KNIGHTDALE... WENDELL AND ZEBULON. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3602 7858 3561 7883 3559 7864 3582 7827 $$ DGS
000 WWUS52 KRAH 290259 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1059 PM EDT THU JUL 28 2005 NCC183-290315- /O.CON.KRAH.SV.W.0103.000000T0000Z-050729T0315Z/ WAKE NC- 1059 PM EDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM EDT FOR SOUTHERN WAKE COUNTY... AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR LAKE WHEELER...OR ABOUT 11 MILES SOUTH OF RALEIGH...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARNER...DOWNTOWN RALEIGH AND AUBURN. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3584 7864 3570 7881 3561 7869 3571 7846 $$ DGS
000 WWUS52 KRAH 290314 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1113 PM EDT THU JUL 28 2005 NCC183-290323- /O.EXP.KRAH.SV.W.0103.000000T0000Z-050729T0315Z/ WAKE NC- 1113 PM EDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WAKE COUNTY EXPIRES AT 1115 PM EDT... THE STORM REMAINS STRONG AND WILL PRODUCE VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND INTENSE LIGHTNING. LOCATIONS NEAR GARNER...AUBURN...WENDELL...AND KNIGHTDALE WILL CONTINUE TO BE AFFECTED BY THIS STORM. LAT...LON 3584 7864 3570 7881 3561 7869 3571 7846 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM EDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM EDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT THU JUL 28 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... TONIGHT... SHOWERS ACROSS WESTERN NC ARE ASSOCIATED WITH APPROACHING MID-LEVEL SHEAR AXIS AND RESULTING WEAK UPPER LEVEL DIFFLUENCE. CONVECTION EXPECTED TO BECOME MORE WIDESPREAD AND ORGANIZED AS UPPER LEVEL DYNAMICS STRENGTHENS LATE EVENING AND INTO THE OVERNIGHT HOURS AS 100KT JET STREAK EXTENDING FROM NEW ENGLAND SOUTHWEST INTO OHIO VALLEY PUSHES EAST...PLACING WESTERN SECTIONS UNDER FAVORABLE RR ENTRANCE REGION. MOISTURE THROUGH THE COLUMN WILL BE ON THE RISE AS WELL 850 ANTICYCLONE SHIFTS OFFSHORE...ALLOWING EASTERLY FEED OF ATLANTIC MOISTURE WITH PWS RISE ABOVE 2.0. MEANWHILE... DIFFERENTIAL HEATING ALONG THE CLOUD FREE AREA ACROSS THE SOUTHEASTERN PORTION OF THE STATE WHERE PRE-FRONTAL TROUGH EXISTS COULD SERVE AS A SECONDARY TRIGGER THIS EVENING. SEVERE THREAT ACROSS THIS AREA SHOULD GREATLY DIMINISH THIS EVENING WITH LOSS OF HEATING...HOWEVER SEVERE THREAT ACROSS THE WESTERN HALF OF CWA COULD EXTEND BEYOND MIDNIGHT AS UPPER LEVEL FEATURE TRANSLATES NORTHEAST ACROSS THE CWA. WILL EXTEND LIKELY POPS ACROSS THE WESTERN PIEDMONT OVERNIGHT...AND A CHANCE ACROSS THE EAST HALF. WEAK SHEAR WILL SUPPORT SLOW-MOVING STORMS WITH CELL MERGES...THUS WILL HIGHLIGHT THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WESTERN PIEDMONT. FRIDAY AND FRIDAY NIGHT...WHILE ACTUAL SFC FRONT (DEWPOINT DISCONTINUITY) REMAINS TO THE NORTH...850 FRONT/TROUGH MOVES EAST INTO THE FORECAST AREA. CLOUD COVER WILL MAKE FOR A STARK CONTRAST...WITH TEMPERATURES WITH THE NW PIEDMONT HOLDING NEAR 80...COMPARED TO AROUND 90 ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. LIKELY POPS EXPECTED ACROSS ENTIRE CWA WITH DEEP MOISTURE...HOWEVER SEVERE POTENTIAL FROM WET MICROBURSTS MAY BE CONFINED TO EASTERN AREA WHERE HIGHEST INSTABILITY (SBCAPES 3500-4000 J/KG) IS FORECAST TO EXIST. FLASH FLOODING WILL ALSO BE A THREAT WITH THETA-E AXIS OVER THE AREA. SATURDAY AND SUNDAY...LIKELY POPS CONTINUE...HOWEVER SEVERE POTENTIAL GREATLY DIMINISHES WITH FORECAST SBCAPES DOWN TO 1000-1500 J/KG...HOWEVER CELL MERGERS WILL COULD STILL POTENTIALLY PRODUCE DAMAGING WIND GUSTS. BY SUNDAY...850 FRONT AND MID-LEVEL SHEAR AXIS SHIFTS EAST ACROSS THE COASTAL PLAIN REGION. THE UPPER LEVEL TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHERN BAHAMAS WILL NEED TO BE MONITORED AS IT COULD POTENTIALLY INTERACT WITH MID-LEVEL SHEAR AXIS LATE SATURDAY NIGHT AND INTO SUNDAY. THE UKMET AND THE NAM KEEPS THIS FEATURE JUST OFF THE COAST...WHILE THE GFS IS FURTHER INLAND...SPINNING UP A VORT. MAX OVER THE AREA. PREFERRED THE MAV MOS GUIDANCE WITH TEMPERATURES SATURDAY AND SUNDAY...WHICH IF IT VERIFIES WILL PUT THE MONTHLY AVERAGE TEMPERATURE 82.6...WHICH WILL TIE FOR THE WARMEST MONTH EVER ON RECORD. && .LONG TERM (MONDAY THROUGH THURSDAY)... SHORTWAVE TROUGH OVER THE APPALACHIANS AND SURFACE TROUGH OVER THE COASTAL PLAIN REGION WILL BE THE FOCUS FOR DIURNAL CONVECTION THROUGH THE EXTENDED FORECAST PERIOD. EASTERN AREAS WILL HAVE A BETTER CHANCE FOR PRECIP WITH LOW-LEVEL MOISTURE POOLING ALONG STALLED SURFACE BOUNDARY WITH PWS FORECAST TO REMAIN AOA 2.0 ACROSS EASTERN AREAS...COMPARED TO 1.75 ACROSS THE WEST. DIURNAL TREND OF CLOUDS AND RAINFALL WILL LIMIT EXPOSURE TO SOLAR HEATING...THUS TEMPERATURES SHOULD REMAIN IN THE NORMAL RANGE WITH HIGHS OF 86 TO 91 AND LOWS 68 TO 73. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. IF THESE STORMS MOVE INTO A TAF SITE...THEY COULD PRODUCE GUSTY WINDS. WILL INCLUDE GUSTS TO 30 KTS IN A TEMPO AT ALL SITES...BUT EVEN HIGHER GUSTS WILL BE POSSIBLE. WITH A SURFACE FRONT NEAR THE AREA AND UPPER LEVEL DIVERGENCE...THUNDERSTORMS COULD PERSIST PAST MIDNIGHT. PLENTY OF LOW LEVEL MOISTURE WILL LEAD TO LOW CLOUDS FORMING AFTER 06Z. TAFS WILL HAVE MVFR VIS AND CIGS BUT IFR CONDITIONS CANNOT BE RULED OUT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... SHORT TERM...LOCKLEAR LONG TERM...LOCKLEAR AVIATION...DGS
Hazardous weather outlook, Jul 28, 5:50 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 550 AM EDT THU JUL 28 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 550 AM EDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY APPROACH NORTH CAROLINA FROM THE NORTHWEST TODAY AND TONIGHT... WHILE A TROUGH OF LOW PRESSURE REMAINS OVER THE COASTAL PLAIN. STRONG HEATING... ALONG WITH INCREASING MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE AND INCREASING WINDS HIGH ALOFT... WILL LEAD TO THE DEVELOPMENT OF CLUSTERS OF SHOWERS AND THUNDERSTORMS... MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BECOME STRONG OR SEVERE... ESPECIALLY BETWEEN THE HOURS OF 2 PM AND 10 PM. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL THE SIZE OF PENNIES OR LARGER IS ALSO POSSIBLE. ALSO... A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR AREAS EAST OF A LINE FROM ROCKINGHAM TO ROBBINS TO HILLSBOROUGH TO ROXBORO. HEAT INDEX VALUES ARE EXPECTED TO RISE TO AROUND 105 TO 109 DEGREES THIS AFTERNOON... AS TEMPERATURES RISE INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY... THEN SHOULD BECOME MORE SCATTERED FOR SUNDAY THROUGH THE END OF THE WEEK... AS THE SURFACE FRONT PROVIDING THE FOCUS FOR THE ACTIVITY WEAKENS AND DISSIPATES. SOME STORMS MAY BECOME STRONG FRIDAY AND SATURDAY... ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTER NETWORKS MAY BE NEEDED AFTER 2 PM THROUGH THIS EVENING. GIH
In the hours before
Special weather statement, Jul 28, 8:02 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 802 PM EDT THU JUL 28 2005 NCZ075-290100- MOORE- 802 PM EDT THU JUL 28 2005 ...STRONG THUNDERSTORMS MOVING ACROSS MOORE COUNTY... AT 802 PM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL MOORE COUNTY. THE STRONGEST STORMS WILL MOVE OVER ZION GROVE...JUST NORTHWEST OF CARTHAGE...ROBBINS AND HIGHLAND. THIS AREA OF SHOWERS AND STORMS ARE MOVING TO NORTHEAST AT 10 MPH. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. RA
Special weather statement, Jul 28, 8:13 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 813 PM EDT THU JUL 28 2005 NCZ021-022-039-290115- FORSYTH-GUILFORD-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...ASHEBORO 813 PM EDT THU JUL 28 2005 A BAND OF HEAVY SHOWERS AND THUNDERSTORMS MOVING NORTHEAST THROUGH DAVIDSON COUNTY WILL LIKELY AFFECT THE TRIAD AND SURROUNDING AREA BY 900 PM THIS EVENING. THIS BAND OF SHOWERS AND THUNDERSTORMS HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS AND HAIL AS IT HAS TRACKED NORTHEAST AT 35 MPH FROM THE CHARLOTTE AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIO FOR WEATHER UPDATES AND POSSIBLE WARNINGS THIS EVENING. RFG
Special weather statement, Jul 28, 8:32 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 832 PM EDT THU JUL 28 2005 NCZ073>075-083-084-290130- ANSON-MONTGOMERY-MOORE-RICHMOND-STANLY- 832 PM EDT THU JUL 28 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA... AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE... MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE ALBEMARLE...TROY...ANSONVILLE AND CANDOR. THIS AREA OF STORMS IS MOVING NORTHEAST AT ABOUT 10 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH...VERY HEAVY RAIN AND INTENSE DANGEROUS CLOUD-TO-GROUND LIGHTNING. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. RA
Local storm report, Jul 28, 9:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 S DURHAM 35.95N 78.88W
07/28/2005 1.00 INCH DURHAM NC TRAINED SPOTTER
UP TO QUARTER SIZE HAIL REPORTED IN SOUTHERN DURHAM.
&&
MWSLocal storm report, Jul 28, 9:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 8 SW SANFORD 35.40N 79.28W
07/28/2005 1.75 INCH LEE NC LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED ON SOUTH PLANK RD.
&&
MWSSpecial weather statement, Jul 28, 9:55 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 955 PM EDT THU JUL 28 2005 NCZ025-040-041-290300- CHATHAM-DURHAM-WAKE- 955 PM EDT THU JUL 28 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 1100 PM EDT... AT 955 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RESEARCH TRIANGLE PARK...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN GARNER AND CLAYTON. OTHER STORMS ARE MOVING INTO SOUTHWESTERN WAKE COUNTY. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RALEIGH...CARY...KNIGHTDALE...WENDELL...MORRISVILLE...AND HOLLY SPRINGS. GUSTY WINDS TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS... CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. DGS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 47 min |
| Jul 28, 8:33 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 51 min |
| Jul 28, 8:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 46 min |
| Jul 28, 9:16 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 29 min |
| Jul 28, 9:18 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 27 min |
| Jul 28, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 46 min |
| Jul 28, 10:29 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jul 28, 11:14 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Jul 28, 11:39 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 36 min |
| Jul 29, 12:26 AM EDT | Severe Thunderstorm Warning | RAH | Warren | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.